Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Brownsville, TX

June 1, 2006Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 1, 2006, 3:48 AM CDT for Kenedy County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2006, 3:48 AM CDT (08:48 UTC)
Expired
Jun 1, 2006, 5:45 AM CDT
In force
117 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 010850
FFWBRO
TXC261-011045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 AM CDT THU JUN 1 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 545 AM CDT

* AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A FLASH FLOOD PRODUCING THUNDERSTORM OVER NORTH CENTRAL KENEDY     
  COUNTY...OR ABOUT 9 MILES EAST OF SARITA. THIS STORM IS MOVING     
  NORTHEAST AT 5 TO 10 MPH AND IS PRODUCING RAINFALL RATES OF 2 TO 3 
  INCHES AN HOUR.

* THE FLASH FLOOD PRODUCING THUNDERSTORM WILL OTHERWISE REMAIN OVER 
  THE MAINLY RURAL AREAS OF NORTH CENTRAL KENEDY COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2702 9779 2702 9755 2726 9753 2726 9778

$$

SPEECE
2 follow-up statements
000 
WGUS74 KBRO 010930
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
428 AM CDT THU JUN 1 2006

TXC261-011045-
KENEDY TX-
428 AM CDT THU JUN 1 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 545 AM CDT FOR NORTH CENTRAL
KENEDY COUNTY...

AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER NORTH CENTRAL 
KENEDY COUNTY...OR ABOUT 7 MILES SOUTHEAST OF SARITA. THIS STORM IS 
MOVING NORTH AT 5 TO 10 MPH AND IS PRODUCING RAINFALL RATES OF 2 TO 
3 INCHES AN HOUR.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER THE MAINLY 
RURAL AREAS OF NORTH CENTRAL KENEDY COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2702 9779 2702 9755 2726 9753 2726 9778

$$

SPEECE
000 
WGUS74 KBRO 011041
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
540 AM CDT THU JUN 1 2006

TXC261-011049-
KENEDY TX-
540 AM CDT THU JUN 1 2006

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL KENEDY COUNTY EXPIRES AT
545 AM CDT...

AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN 
BROWNSVILLE INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORM 
OVER NORTH CENTRAL KENEDY COUNTY HAS WEAKENED.  ACCORDINGLY...THE 
FLASH FLOOD WARNING FOR NORTH CENTRAL KENEDY COUNTY WILL EXPIRE AT 
545 AM.  

LAT...LON 2702 9779 2702 9755 2726 9753 2726 9778

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:00 AM CDT, 48 minutes earlier.

Area forecast discussion, Jun 1, 3:00 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CDT THU JUN 1 2006

.DISCUSSION...MORNING CONVECTION CONTINUES TO FIRE ALONG AN AREA OF
SURFACE CONVERGENCE RESULTING FROM NORTHEASTERLY SURFACE FLOW AT
FALFURRIAS AND HEBBRONVILLE AND LIGHT EAST TO SOUTHEAST FLOW
PREVAILING AT BRO...HRL AND MFE. PAST AND CURRENT SATELLITE IMAGERY
INDICATES A PRETTY WELL DEFINED MID LEVEL AND SURFACE CYCLONIC
CIRCULATION OVER THE MID TEXAS COASTLINE.  SHORT RANGE GUIDANCE
KEEPS DRIFTING THIS FEATURE GRADUALLY SOUTH-SOUTHWEST TOWARDS THE
DEEP SOUTH TEXAS/NORTHEAST MEXICO REGION THROUGH FRIDAY MAINTAINING
DEEP MOISTURE...GOOD PVA AND UVV WHICH WILL KEEP BETTER RAIN CHANCES
IN PLACE IN THE EARLY PERIODS OF THE FORECAST.  MAV AND MET POPS ARE
IN PRETTY GOOD AGREEMENT AS BOTH MODELS KEEP GOOD MOISTURE POOLED
OVER THE REGION INTO FRIDAY...AFTERWHICH THE 500 MB TROUGH IS
SUPRESSED SOUTH AND SOUTHEAST INTO THE GULF AS 500 MB RIDGING BUILDS
INTO THE REGION DRYING OUT THE ATMS AND INCREASING THICKNESSES FOR
SATURDAY. THIS WILL ALLOW TEMPS TO WARM AFTER FRIDAY BACK UP INTO
ABOVE NORMAL LEVELS.  THIS 500 MB RIDGING REMAINS ENTRENCHED OVER
THE WESTERN AND CENTRAL CONUS AREAS INTO THE EXTENDED RANGE PERIOD
AND ACCORDINGLY 1000-500 MB THICKNESSES REMAIN IN THE 575-578 DAM
RANGE THROUGH THE END OF NEXT WEEK WHICH WILL MAINTAIN OVERALL
TEMPERATURES ABOVE CLIMO WHILE MEAN RH VALUES REMAIN LOW.  SO WILL
GO WITH DRY POPS IN THE LONGER RANGE PERIODS.  DESPITE THE HIGH POP
VALUES THAT THE MODELS HAVE CRANKED OUT FOR THE BRO CWA THROUGH
FRIDAY...FFG FROM THE WGRFC STIL REMAINS PRETTY HIGH FOR THE AREA.
CURRENT CONV COVERAGE IS FAIRLY LIMITED AROUND THE REGION ALTHOUGH
THE MOVEMENT IS FAIRLY SLOW.  LOCALLY HEAVY RAINFALL AND POSSIBLE
FLOODING WILL BE A CONCERN THROUGH FRIDAY DUE TO THE HIGH PWAT
VALUES AND SLOW CELLULAR MOVEMENT ASSOCIATED WITH THIS CONVECTION.
HOWEVER...BELIEVE THAT DRY SOIL CONDITIONS DUE TO THE PERSISTENT
DROUGHT CONDITIONS OVER THE LAST SEVERAL MONTHS ACROSS DEEP SOUTH
TEXAS WILL ALLOW THE GROUND TO ABSORB QUITE A BIT MORE RAINFALL
BEFORE FLASH FLOODING BECOMES MORE OF A PROBLEM.  SO WILL MAINTAIN
THE MENTION OF LOCALLY HVY RAINFALL IN THE FIRST PERIODS OF THE BRO
FORECAST PACKAGE BUT WILL HOLD OFF ON ISSUING AN FFA AT THE MOMENT
AS THE LATEST QPFERD FROM HPC SHOWS THE BEST RISK FOR RAINFALL
EXCEEDING FFG THROUGH 12Z FRIDAY STRADDLING THE CRP AND HGX CWAS.
&&

.MARINE...AT 1 AM BUOY 020 REPORTED EAST WINDS AT 10 KNOTS WITH
GUSTS TO 12 KNOTS AND SEAS AT 3 FEET WITH A 6 SECOND PERIOD. AN
UPPER LEVEL LOW PRESSURE SYSTEM IS LOCATED ALONG THE NORTHWESTERN
COAST OF THE GULF OF MEXICO. THE UPPER LEVEL LOW WILL CONTINUE TO
PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES
OVER THE MARINE AREAS THROUGH FRIDAY. LIGHT TO MODERATE SOUTHEAST TO
EAST WINDS WILL CONTINUE OVER THE MARINE AREAS THROUGH THIS WEEKEND.
SEAS WILL REMAIN LOW THROUGH EARLY NEXT WEEK. WINDS AND SEAS WILL
INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS AND MARINERS
SHOULD EXERCISE CAUTION OVER THE MARINE AREAS.
&&

.AVIATION...VFR CONDITIONS WITH CLEAR TO MOSTLY CLOUDY SKIES AND
LIGHT AND VARIABLE TO CALM WINDS ARE OCCURRING AT THE REGIONAL
AIRPORTS THIS MORNING. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING OVER PORTIONS OF THE RIO GRANDE VALLEY AT TIMES
THROUGH FRIDAY. ANY SHOWERS OR THUNDERSTORMS MAY TEMPORARILY REDUCE
CEILINGS AND VISIBILITIES TO MVFR OR IFR CONDITIONS. OTHERWISE VFR
CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT
24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  73  85  75  91 /  60  40  40  20  20
BROWNSVILLE          86  72  88  74  92 /  60  40  40  20  20
HARLINGEN            86  72  88  74  92 /  60  40  40  20  20
MCALLEN              87  71  90  72  94 /  60  40  40  20  20
RIO GRANDE CITY      88  71  90  72  95 /  60  40  40  20  20
SOUTH PADRE ISLAND   84  75  85  75  89 /  60  40  40  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...
Hazardous weather outlook, May 31, 6:40 AM CDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 AM CDT WED MAY 31 2006

TXZ248>257-011100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
640 AM CDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER THE GULF OF MEXICO
WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE
MARINE AREAS AT TIMES THROUGH TONIGHT. THE UPPER LEVEL LOW COMBINED
WITH THE AFTERNOON SEA BREEZE WILL PRODUCE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS OVER PORTIONS OF THE RIO GRANDE VALLEY
THROUGH THIS EVENING. SOME OF THE ISOLATED THUNDERSTORMS MAY BECOME
STRONG PRODUCING LOCALIZED HEAVY RAINFALL RESULTING IN LOCALIZED
FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN
DEPTH. TURN AROUND...DONT DROWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS AT TIMES OVER DEEP SOUTH TEXAS AND THE
ADJACENT COASTAL WATERS THROUGH FRIDAY. SOME THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING.
REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY
OR THURSDAY.

MARTIN

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.